Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 14, 2019, 3:32 PM CDT for 7 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2019, 3:32 PM CDT (20:32 UTC)
- Expired
- Jul 14, 2019, 6:13 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2565 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
601
WGUS54 KLIX 142032
FFWLIX
LAC005-007-033-047-063-091-121-142330-
/O.NEW.KLIX.FF.W.0030.190714T2032Z-190714T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
332 PM CDT Sun Jul 14 2019
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Western Ascension Parish in southeastern Louisiana...
Southeastern West Baton Rouge Parish in southeastern Louisiana...
Southwestern St. Helena Parish in southeastern Louisiana...
Northwestern Livingston Parish in southeastern Louisiana...
Southeastern Iberville Parish in southeastern Louisiana...
Central East Baton Rouge Parish in southeastern Louisiana...
Northwestern Assumption Parish in southeastern Louisiana...
* Until 630 PM CDT.
* At 331 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Baton Rouge, Denham Springs, Gonzales, Donaldsonville, Oak Hills
Place, St. Gabriel, Walker, White Castle, Westminster, Geismer, Old
Jefferson, Merrydale, Inniswold, Watson, Prairieville, Village St.
George, Shenandoah, Gardere, Greenwell Spring and Carville.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3064 9106 3072 9088 3072 9085 3074 9084
3077 9077 3061 9073 2983 9114 2985 9118
2997 9126 3000 9126 3000 9123 3004 9122
3003 9124 3006 9127 3006 9131
$$
24/RR1 follow-up statement
962
WGUS74 KLIX 142313
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
613 PM CDT Sun Jul 14 2019
LAC005-007-033-047-063-091-121-142323-
/O.CAN.KLIX.FF.W.0030.000000T0000Z-190714T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ascension LA-West Baton Rouge LA-St. Helena LA-Livingston LA-
Iberville LA-East Baton Rouge LA-Assumption LA-
613 PM CDT Sun Jul 14 2019
...THE FLASH FLOOD WARNING FOR WESTERN ASCENSION...SOUTHEASTERN WEST
BATON ROUGE...SOUTHWESTERN ST. HELENA...NORTHWESTERN LIVINGSTON...
SOUTHEASTERN IBERVILLE...CENTRAL EAST BATON ROUGE AND NORTHWESTERN
ASSUMPTION PARISHES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3064 9106 3072 9088 3072 9085 3074 9084
3077 9077 3061 9073 2983 9114 2985 9118
2997 9126 3000 9126 3000 9123 3004 9122
3003 9124 3006 9127 3006 9131
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 12:38 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 14, 12:38 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1238 PM CDT Sun Jul 14 2019
.AVIATION...Prevailing MVFR conditions are expected at the
majority of the terminals through the entire forecast period.
Occasional periods of IFR visibilities will accompany passing
heavier rain showers through 12z, but the overall duration of
these impacts will be too limited to include in the forecast. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 83 73 90 / 90 70 30 40
BTR 74 84 75 90 / 90 70 30 40
ASD 74 87 75 90 / 80 60 30 40
MSY 77 88 78 89 / 80 50 30 40
GPT 75 87 75 89 / 80 50 30 30
PQL 74 88 75 89 / 80 50 30 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 7 PM CDT this evening for LAZ034>037-039-
040-046>050-056>072.
Coastal Flood Advisory until 4 PM CDT this afternoon for LAZ040-
050-058-060>062-064-066>070-072.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ550-552-
570-572.
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ552-570-
572.
&&Hazardous weather outlook, Jul 14, 2:59 AM CDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 259 AM CDT Sun Jul 14 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-142000- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 259 AM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight A Flash Flood Watch remains in effect for the entire outlook area through this evening, and may be extended in time for portions of the area into tonight. Bands of tropical showers and storms at times will be capable of producing torrential rainfall, gusty winds 35 to 50 mph and occasional lightning. Flash flooding may result under these bands. There is a marginal risk of severe thunderstorms today and tonight. The primary concern will be brief, weak tornadoes within the bands of rain. Waterspouts in the near shore waters may move ashore in the coastal areas before dissipating. A Coastal Flood Advisory is in effect for minor and slowly improving coastal flooding along the Louisiana coast and tidal lakes today. Abnormally high tides 1 to less than 3 feet above normal will be common this morning, but improving after high tide this afternoon. A Small Craft Advisory is in effect for the coastal waters and tidal lakes through 7 am CDT this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will still be a threat of heavy rainfall from lingering rain bands Monday. The outlook area should transition to a more typical summer pattern of daily scattered afternoon thunderstorms Tuesday through Saturday. Depending on short-term rainfall trends, several area rivers and streams may be in flood. Refer to the latest river flood statements for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation is still requested for flash flood monitoring today. 24/RR
In the hours before
Local storm report, Jul 14, 11:38 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1138 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM TORNADO 1 W WATSON 30.58N 90.97W
07/14/2019 LIVINGSTON LA BROADCAST MEDIA
A FEW TREES DOWN ALONG BEND ROAD IN WATSON. LIKELY
TORNADO.
&&
CBANNANLocal storm report, Jul 14, 12:11 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM TSTM WND DMG ZACHARY 30.66N 91.15W
07/14/2019 EAST BATON ROUGE LA PUBLIC
A FEW TREES DOWN IN ZACHARY.
&&
CBANNANLocal storm report, Jul 14, 1:14 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
114 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM TSTM WND DMG 3 ESE BATON ROUGE 30.43N 91.08W
07/14/2019 EAST BATON ROUGE LA BROADCAST MEDIA
LARGE TREE DOWN ALONG ESSEN BETWEEN THE 10/12 SPLIT.
&&
CBANNANLocal storm report, Jul 14, 1:16 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
116 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM TSTM WND DMG 6 SE BATON ROUGE 30.39N 91.05W
07/14/2019 EAST BATON ROUGE LA BROADCAST MEDIA
TREES DOWN ON HIGHLAND BETWEEN SIEGEN AND BLUEBONNET.
&&
CBANNANLocal storm report, Jul 14, 2:01 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
201 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM TSTM WND DMG 1 E JACKSON 30.83N 91.19W
07/14/2019 EAST FELICIANA LA LAW ENFORCEMENT
TREE DOWN BLOCKING COLLEGE ST IN JACKSON JUST NORTH OF
LA-10
&&
CBANNANLocal storm report, Jul 14, 2:18 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
218 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM TSTM WND DMG 2 SW BATON ROUGE 30.43N 91.15W
07/14/2019 EAST BATON ROUGE LA PUBLIC
SCATTERED TREE DAMAGE ACROSS LSU CAMPUS. RELAYED VIA
SOCIAL MEDIA.
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:14 PM CDT | Special Weather Statement | LIX | Jefferson, Orleans | 61 min |
| Jul 13, 7:36 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 24 min |
| Jul 13, 7:39 PM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 36 min |
| Jul 13, 7:45 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 2 hr |
| Jul 13, 8:00 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 94 min |
| Jul 13, 8:18 PM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 27 min |
| Jul 13, 8:22 PM CDT | Tornado Warning | LIX | Washington | 23 min |
| Jul 13, 8:29 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 14, 7:54 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 36 min |
| Jul 14, 7:57 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 33 min |
| Jul 14, 8:40 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 35 min |
| Jul 14, 8:55 AM CDT | Tornado Warning | LIX | East Feliciana | 20 min |
| Jul 14, 9:08 AM CDT | Tornado Warning | LIX | Livingston | 22 min |
| Jul 14, 9:25 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 2 hr |
| Jul 14, 9:32 AM CDT | Tornado Warning | LIX | Livingston | 13 min |
| Jul 14, 9:45 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 30 min |
| Jul 14, 9:58 AM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 47 min |
| Jul 14, 10:07 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 23 min |
| Jul 14, 10:12 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge | 48 min |
| Jul 14, 10:17 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana | 13 min |
| Jul 14, 10:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Jul 14, 10:27 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Livingston | 33 min |
| Jul 14, 10:29 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 16 min |
| Jul 14, 10:35 AM CDT | Small Craft Advisory | LIX | 8 hr | |
| Jul 14, 10:38 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 112 min |
| Jul 14, 10:52 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 23 min |
| Jul 14, 10:53 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 37 min |
| Jul 14, 11:04 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 26 min |
| Jul 14, 11:21 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 39 min |
| Jul 14, 11:35 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 40 min |
| Jul 14, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 32 min |
| Jul 14, 12:32 PM CDT | Tornado Warning | LIX | Saint Helena | 13 min |
| Jul 14, 12:35 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena | 3 hr |
| Jul 14, 1:04 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 41 min |
| Jul 14, 1:55 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 14, 5:16 PM CDT | Special Weather Statement | LIX | Ascension | 29 min |
| Jul 14, 5:57 PM CDT | Special Weather Statement | LIX | Saint James | 33 min |
| Jul 14, 6:22 PM CDT | Special Weather Statement | LIX | Saint Helena | 38 min |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.